CSN Login
Members Online: 1

You are here

CSN Outage 7/29/21

CSN will be down briefly for maintenance 7/29/2021, starting at 10pm EST. We apologize for the inconvenience. 

Update on Jim

Nana2's picture
Nana2
Posts: 255
Joined: Mar 2010

Hi All,
As many of you know, Jim has undergone colon surgery in March and Liver resection in May of this year. We just got the results from the CT scan and the cancer is apparently growing again. His oncologist wants him to have a sensitivity test before starting chemo again because he had such a hard time with the 5FU before his colon surgery. If he is sensitive to it, the Doctor wants to use Oxi without the 5FU. (We're not feeling very confident about that.) Anyone else experience that? He had 5FU in a low dose (I think he said it was 25mg) with his radiation and he got mouth sores, bad diarrhea and his hands and feet turned red and hurt and peeled. The 5FU would have to be increased to (I think the Doctor said) 2500mg and he is afraid of what it would do to Jim. The other option would be to give him a cocktail that has a lesser dose of the 5FU. He went for his scan last week and the poor guy had a reaction to the dye as usual, and they found out he has a blood clot in his groin. He is having increased pain in his abdomen and I'm wondering if that is just from the scar tissue. I think I remember Peggy Luckey saying she had tightness and pain several weeks after her liver resection.
Needless to say, it's been a rough week. We see Dr. Shoup, his surgeon tomorrow for our follow up, and we'll see if she has any other tricks up her sleeve. I mentioned going to Sloan to him too. What do you all think?
I'm so sorry to hear of all the things so many of you are going through on here. Thankful for the support and advise and especially the humor you all bring to the board.
God Bless and keep on fighting,
April

AnneCan
Posts: 3692
Joined: Oct 2009

April,

I am sorry Jim is going through this. Do you know for sure all the adverse rxns were from the 5FU + not the radiation? I know diarrhea, for example can be from radiation. I may be going on folfox again + my onc said it would be used very differently than when part of radiation. I am allergic to the intravenous CT dye + even with meds was reacting so I no longer have the intravenous dye when I have the scan - my onc assured me they can still read the scans, it just requires a little more work on the radiolgist's part. Good luck with next steps.

Annabelle41415's picture
Annabelle41415
Posts: 6711
Joined: Feb 2009

Wow it just so sad to hear that he is yet again going through another hurdle in this battle. This just has to be so upsetting for him (and you) that you are faced with this situation. My treatment was oxy with the 5FU and the 5FU didn't give me the problem it was the oxy. Good luck on your appointment and tell him that he is in my prayers.

Kim

Devasted
Posts: 186
Joined: Jun 2009

Just wanted to let you know we're thinking of you and hoping for the best....

greybeard64's picture
greybeard64
Posts: 254
Joined: Mar 2010

that stuff was no friend of mine. I told my wife I knew what the FU stood for cause that is dang sure what it was doing to me. It was removed from my cocktail regiment after the first round due to nasty side effects. I myself handled the radiation better then any of the chemo drugs and had far better results. Seems my options are radiation and surgery, and while that is certainly no cake walk, I am here and that is enough for me. My last surgery, was a long one, and at one point on of the surgeons came out and told my wife they almost closed me back up and said we cant fix this. I dont know which one of the team of surgeons decided to continue but it was the right thing to do. they ended up doing a whipple procedure, it simple terms, the rerouted, resected, removed or reattached every organ in me I think along with taking more of my intestines much of the the "lacy apron" that surrounds said orgins and replacing it with some kind of material. I have been NED since then and while it is taking quite a bit of time to recover strength wise I still cant do a full sit up I kind of pull to the left, and relearning how to live with my new bathroom schedule, I am sure feeling better then I did last year. Unfortunately the pain I think is pretty common although it should disdipate in time, not as quickly as I would have liked or thought for that matter, but it did go away. I guess what I am saying in a round about way is while you may have lost the option 5FU, it doesnt mean you are losing ground. On a completely unrelated side bar, all of this fiddling around and surgeries took the slice I had out of my golf game! so if yoru husband is one of us saps that chases the little white ball across a well manacured lawn he may end up with a lower handicap when this is done. ya gotta keep looking for that silver lining ya know!
keep your head up, I bet they find away for you to fight this 5FU or not!
hoping for success for you husband and you.
Chris

Kathleen808's picture
Kathleen808
Posts: 2361
Joined: Jan 2009

April, sorry to hear things have been so hard for Jim. I'm keeping the two of you in my prayers.

Aloha,
Kathleen

zenmonk
Posts: 198
Joined: Nov 2009

Talk about not catching a break. I remeber there was a period during my battle when just about everything they did to me made me sick or caused some kind of reaction. Every possible side effect was experienced and it sounds similar to what Jim is going through. I was able to turn the tide through chemo and surgery and currenlty the enemy is gone. Went from having about 9 months to live to ned. It does happen and there is hope.

pluckey's picture
pluckey
Posts: 484
Joined: Jul 2009

April-

so not the update I was hoping to hear about Jim. He is not catching a break here and I'm so sorry.

My chemo cocktail was 5FU, erbitux and ironetecan. I had an ileostomy at the time, so the diarreah I had wasn't noticable in the "run to the bathroom sense" although we now beleive it was a major cause of my 45 lb weight loss and malnutrition. I never connected that to the 5FU, maybe it was.

Mouth sores - oh yeah, had those. Used Biotene products for brushing teeth and rinsing mouth and sipped and spit water all day to keep mouth "clean", along with baking soda rinses. the mouth sores of course was prohibitive to eating nothing but soft foods/mush.

Tightenness in abdomen- Yeah, the tightness and pain in the liver resection area stuck around for a good 8 weeks. It wasn't excrutiating pain by any means. I was very busy in June and I think just being up and about and moving cleared up any last remaining achiness.
Did Jim have radiation too? Could be scar tissue causing pain.

So now, I pray for Jim and that Dr. Schoup has some ideas for treatment.

((hugs)) Peggy

Subscribe to Comments for "Update on Jim"